Alert archive / Colorado / Winter Storm Warnings in 2008

Winter Storm Warning 8, NWS Denver/Boulder, CO

April 16, 200810 counties in Colorado

NWS Denver/Boulder, CO issued this winter storm warning at Apr 16, 2008, 4:00 AM MDT for 10 counties in Colorado. It took effect at Apr 16, 2008, 6:00 PM MDT. It was in force for 11 hr. 22 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Apr 16, 2008, 4:00 AM MDT (10:00 UTC)
In effect from
Apr 16, 2008, 6:00 PM MDT
Expired
Apr 17, 2008, 5:11 AM MDT
In force
11 hr
Issued by
NWS Denver/Boulder, CO

Counties Arapahoe County, CO, Boulder County, CO, Clear Creek County, CO, Douglas County, CO, Elbert County, CO, Gilpin County, CO, Grand County, CO, Jefferson County, CO, Park County, CO, Summit County, CO

The radar

The Denver radar (KFTG), 68 km from the middle of the area, began a volume at 10:01 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 16, 6:00 PM MDTHEAVY SNOW 6Copper Mountain, CO
Apr 16, 6:00 PM MDTHEAVY SNOW 6Loveland Pass, CO
Apr 16, 6:01 PM MDTHEAVY SNOW 6.11 Se Breckenridge, CO
Apr 16, 6:16 PM MDTHEAVY SNOW 6.46 Sw Evergreen, CO
Apr 16, 6:17 PM MDTHEAVY SNOW 8.53 Nne Bailey, COTOP OF CROW HILL.
Apr 16, 6:30 PM MDTSNOW 1.7Boulder, CO
Apr 16, 6:30 PM MDTSNOW 4.61 Wnw Dillon, CO
Apr 16, 6:30 PM MDTHEAVY SNOW 5.5St Marys Glacier, CO
Apr 16, 7:41 PM MDTHEAVY SNOW 8Dillon, CO
Apr 16, 7:45 PM MDTSNOW 51 Sw Evergreen, CO
Apr 16, 8:01 PM MDTSNOW 3Louviers, COGRASSY AREAS AND ON DECK.
Apr 16, 8:01 PM MDTHEAVY SNOW 7.13 Sw Conifer, CO
Apr 16, 8:02 PM MDTSNOW 48 N Black Hawk, CO
Apr 16, 8:39 PM MDTSNOW 2.24 Sse Castle Rock, CO
Apr 16, 9:07 PM MDTHEAVY SNOW 8.53 N Bailey, CO
Apr 16, 9:30 PM MDTHEAVY SNOW 6.84 Ne Nederland, CO
Apr 16, 9:38 PM MDTHEAVY SNOW 64 Wsw Eldorado Springs, CO
Apr 16, 9:42 PM MDTHEAVY SNOW 6Genesee, CO
Apr 16, 9:54 PM MDTHEAVY SNOW 7.14 S Evergreen, CO
Apr 16, 11:25 PM MDTHEAVY SNOW 5.72 Sw Golden, COLOOKOUT MOUNTAIN.
Apr 17, 1:01 AM MDTHEAVY SNOW 8.73 W Jamestown, CO
Apr 17, 4:27 AM MDTHEAVY SNOW 11.86 Sw Evergreen, CO

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Denver, CO (KDNR), launched 00:00Z, 10.0 hours before the alert went out and 180 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 00:00Z on 2008-04-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 00:00Z on 2008-04-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 95 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
5204 m above ground
0-6 km bulk shear
55 kt
0-1 km storm-relative helicity
95 m²/s²
0-3 km storm-relative helicity
115 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS45 KBOU 161000
WSWBOU

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE DENVER CO
400 AM MDT WED APR 16 2008

COZ036-041-161800-
/O.UPG.KBOU.WS.A.0005.080416T2200Z-080417T1200Z/
/O.NEW.KBOU.WS.W.0008.080416T2200Z-080417T1500Z/
JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR
CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET-
ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET-
INCLUDING...BAILEY...CENTRAL CITY...EVERGREEN...GEORGETOWN...
IDAHO SPRINGS...WESTCREEK...CASTLE ROCK...ELBERT...FONDIS...
KIOWA...LARKSPUR
400 AM MDT WED APR 16 2008

...WINTER STORM WARNING IN EFFECT FROM 4 PM THIS AFTERNOON TO
9 AM MDT THURSDAY...

THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A WINTER STORM
WARNING...WHICH IS IN EFFECT FROM 4 PM THIS AFTERNOON TO 9 AM MDT
THURSDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. 

SNOW...HEAVY AT TIMES...WILL BEGIN THIS AFTERNOON AND CONTINUE
THROUGH THURSDAY MORNING AS AN UPPER LEVEL STORM SYSTEM MOVES
ACROSS COLORADO. IN ADDITION...A REINFORCING SHOT OF COLD AIR
WILL BRING INCREASING AND DEEPENING UPSLOPE FLOW TO THE FOOTHILL
WEST OF DENVER AND TO THE PALMER DIVIDE.

SNOWFALL AMOUNTS OF 5 TO 10 INCHES WILL BE LIKELY BY THURSDAY
MORNING. UP TO A FOOT OF SNOW COULD FALL OVER HIGHER PARTS OF THE
PALMER DIVIDE AND IN THE FOOTHILLS. ALONG WITH SNOW...NORTH TO
NORTHEAST WINDS OF 15 TO 25 MPH WILL CAUSE SOME BLOWING AND
DRIFTING SNOW.

REMEMBER...A WINTER STORM WARNING MEANS HAZARDOUS WINTER WEATHER
CONDITIONS ARE IMMINENT OR HIGHLY LIKELY. SIGNIFICANT SNOW
ACCUMULATIONS ARE OCCURRING OR EXPECTED. STRONG WINDS ARE ALSO
POSSIBLE. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE.

$$
5 follow-up statements
000 
WWUS45 KBOU 161715
WSWBOU

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE DENVER CO
1115 AM MDT WED APR 16 2008

COZ036-041-162215-
/O.EXT.KBOU.WS.W.0008.080417T0000Z-080417T1500Z/
JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR
CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET-
ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET-
INCLUDING...BAILEY...CENTRAL CITY...EVERGREEN...GEORGETOWN...
IDAHO SPRINGS...WESTCREEK...CASTLE ROCK...ELBERT...FONDIS...
KIOWA...LARKSPUR
1115 AM MDT WED APR 16 2008

...WINTER STORM WARNING NOW IN EFFECT FROM 6 PM THIS EVENING TO
9 AM MDT THURSDAY...

THE WINTER STORM WARNING IS NOW IN EFFECT FROM 6 PM THIS EVENING
TO 9 AM MDT THURSDAY. 

SNOW...HEAVY AT TIMES...WILL BEGIN LATE THIS AFTERNOON AND
CONTINUE THROUGH THURSDAY MORNING AS AN UPPER LEVEL STORM SYSTEM
MOVES ACROSS COLORADO. IN ADDITION...A REINFORCING SHOT OF COLD
AIR WILL BRING INCREASING AND DEEPENING UPSLOPE FLOW TO THE
FOOTHILL WEST OF DENVER AND TO THE PALMER DIVIDE.

SNOWFALL AMOUNTS OF 5 TO 10 INCHES WILL BE LIKELY BY THURSDAY
MORNING. UP TO A FOOT OF SNOW COULD FALL OVER HIGHER PARTS OF THE
PALMER DIVIDE AND IN THE FOOTHILLS. ALONG WITH SNOW...NORTH TO
NORTHEAST WINDS OF 10 TO 20 MPH WILL CAUSE SOME BLOWING AND
DRIFTING SNOW.

REMEMBER...A WINTER STORM WARNING MEANS HAZARDOUS WINTER WEATHER
CONDITIONS ARE IMMINENT OR HIGHLY LIKELY. SIGNIFICANT SNOW
ACCUMULATIONS ARE OCCURRING OR EXPECTED. STRONG WINDS ARE ALSO
POSSIBLE. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE.

$$

COZ034-037-162215-
/O.NEW.KBOU.SN.Y.0009.080417T0000Z-080417T1500Z/
SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/
GILPIN/CLEAR CREEK/SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE
9000 FEET-CENTRAL AND SOUTHEAST PARK COUNTY-
INCLUDING...BERTHOUD PASS...BRECKENRIDGE...
EAST SLOPES MOSQUITO RANGE...EAST SLOPES SOUTHERN GORE RANGE...
EISENHOWER TUNNEL...INDIAN PEAKS...KENOSHA MOUNTAINS...
MOUNT EVANS...WILLIAMS FORK MOUNTAINS...WINTER PARK...FAIRPLAY...
HARTSEL...LAKE GEORGE...SOUTH PARK
1115 AM MDT WED APR 16 2008

...SNOW ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 9 AM MDT
THURSDAY...

THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A SNOW
ADVISORY...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO 9 AM MDT
THURSDAY. 

SNOW AMOUNTS OF 4 TO 8 INCHES CAN BE EXPECTED IN SOUTH PARK AS
WELL AS THE FRONT RANGE MOUNTAINS SOUTH OF ROCKY MOUNTAIN NATIONAL
PARK...INCLUDING THE MOSQUITO RANGE AND THE MOUNTAINS OF SUMMIT
COUNTY AS WELL AS BERTHOUD PASS AND THE EISENHOWER TUNNEL.

A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE SOME TRAVEL
DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED
VISIBILITIES...AND USE CAUTION WHILE DRIVING.

$$
000 
WWUS45 KBOU 162028
WSWBOU

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE DENVER CO
228 PM MDT WED APR 16 2008

COZ036-041-170430-
/O.CON.KBOU.WS.W.0008.080417T0000Z-080417T1500Z/
JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR
CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET-
ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET-
INCLUDING...BAILEY...CENTRAL CITY...EVERGREEN...GEORGETOWN...
IDAHO SPRINGS...WESTCREEK...CASTLE ROCK...ELBERT...FONDIS...
KIOWA...LARKSPUR
228 PM MDT WED APR 16 2008

...WINTER STORM WARNING REMAINS IN EFFECT FROM 6 PM THIS EVENING
TO 9 AM MDT THURSDAY...

A WINTER STORM WARNING REMAINS IN EFFECT FROM 6 PM THIS EVENING
TO 9 AM MDT THURSDAY. 

SNOW WILL CONTINUE OVER THE WARNING AREA THROUGH THE EVENING HOURS
AND INTO THURSDAY MORNING. SNOW WILL BE HEAVY TIMES ESPECIALLY
DURING THE EVENING HOURS.

SNOWFALL AMOUNTS OF 5 TO 10 INCHES WILL BE LIKELY BY THURSDAY
MORNING WITH UP TO A FOOT OF SNOW FALLING OVER THE HIGHER PARTS
OF THE PALMER DIVIDE AND IN FAVORED AREAS OF THE SOUTHERN FOOTHILLS.

PERSONS PLANNING TRAVEL IN THE WARNING AREA SHOULD BE PREPARED FOR
WINTER DRIVING CONDITIONS INCLUDING POOR VISIBILITIES AND SLUSHY
AND SNOW PACKED ROADS.

$$

COZ034-037-170430-
/O.CON.KBOU.SN.Y.0009.080417T0000Z-080417T1500Z/
SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/
GILPIN/CLEAR CREEK/SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE
9000 FEET-CENTRAL AND SOUTHEAST PARK COUNTY-
INCLUDING...BERTHOUD PASS...BRECKENRIDGE...
EAST SLOPES MOSQUITO RANGE...EAST SLOPES SOUTHERN GORE RANGE...
EISENHOWER TUNNEL...INDIAN PEAKS...KENOSHA MOUNTAINS...
MOUNT EVANS...WILLIAMS FORK MOUNTAINS...WINTER PARK...FAIRPLAY...
HARTSEL...LAKE GEORGE...SOUTH PARK
228 PM MDT WED APR 16 2008

...SNOW ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING TO 9 AM
MDT THURSDAY...

A SNOW ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING TO 9 AM
MDT THURSDAY. 

SNOW AMOUNTS OF 4 TO 8 INCHES CAN BE EXPECTED IN SOUTH PARK AS
WELL AS THE FRONT RANGE MOUNTAINS SOUTH OF ROCKY MOUNTAIN
NATIONAL PARK...INCLUDING THE MOSQUITO RANGE AND THE MOUNTAINS OF
SUMMIT COUNTY AS WELL AS BERTHOUD PASS AND THE EISENHOWER TUNNEL.

A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE SOME TRAVEL
DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED
VISIBILITIES...AND USE CAUTION WHILE DRIVING.

$$
000 
WWUS45 KBOU 170045
WSWBOU

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE DENVER CO
645 PM MDT WED APR 16 2008

...HEAVY SNOW IN THE NORTH CENTRAL COLORADO MOUNTAINS...

.HEAVY SNOW HAS BEEN FALLING IN THE NORTH CENTRAL COLORADO
MOUNTAINS SINCE MID AFTERNOON. SPOTTER REPORTS INDICATE THAT 3 TO
6 INCHES OF SNOW HAS FALLEN FROM ROCKY MOUNTAIN NATIONAL PARK
SOUTH INTO THE FOOTHILLS WEST OF DENVER...SOUTHERN SUMMIT
COUNTY...AND NORTHERN PARK COUNTY. HEAVY SNOW WILL CONTINUE IN
THESE AREAS THIS EVENING WITH SNOWFALL RATES OF 1 OR 2 INCHES PER
HOUR COMMON. THE SNOW IS EXPECTED TO DIMINISH DURING THE EARLY
MORNING HOURS ON THURSDAY...THOUGH PERIODS OF HEAVY SNOW MAY
CONTINUE ESPECIALLY IN THE FOOTHILLS SOUTHWEST OF DENVER.

SNOW WILL ALSO CONTINUE IN THE PALMER DIVIDE AREA SOUTH OF DENVER
AND WILL BE HEAVY AT TIMES OVERNIGHT.

ROADS IN THE MOUNTAINS HAVE BECOME SLUSHY OR SNOWPACKED AND
TRAVELERS SHOULD EXPECT HAZARDOUS WINTER DRIVING CONDITIONS. WITH
THE VERY HEAVY SNOWFALL...VISIBILITIES WILL BE LIMITED ON THE
HIGHWAYS. AT LOWER ELEVATIONS IT WILL TAKE LONGER FOR THE ROADS TO
BECOME SLUSHY...BUT DETERIORATING CONDITIONS SHOULD BE EXPECTED
THIS EVENING AS THE SNOWFALL CONTINUES.

COZ034-037-170845-
/O.UPG.KBOU.SN.Y.0009.000000T0000Z-080417T1500Z/
/O.EXA.KBOU.WS.W.0008.000000T0000Z-080417T1500Z/
SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/
GILPIN/CLEAR CREEK/SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE
9000 FEET-CENTRAL AND SOUTHEAST PARK COUNTY-
INCLUDING...BERTHOUD PASS...BRECKENRIDGE...
EAST SLOPES MOSQUITO RANGE...EAST SLOPES SOUTHERN GORE RANGE...
EISENHOWER TUNNEL...INDIAN PEAKS...KENOSHA MOUNTAINS...
MOUNT EVANS...WILLIAMS FORK MOUNTAINS...WINTER PARK...FAIRPLAY...
HARTSEL...LAKE GEORGE...SOUTH PARK
645 PM MDT WED APR 16 2008

...WINTER STORM WARNING IN EFFECT UNTIL 9 AM MDT THURSDAY...

THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A WINTER STORM
WARNING...WHICH IS IN EFFECT UNTIL 9 AM MDT THURSDAY. THE SNOW
ADVISORY IS NO LONGER IN EFFECT. 

HEAVY SNOW WILL CONTINUE THROUGH THIS EVENING...THEN DECREASE ON
THURSDAY MORNING. STORM TOTAL SNOWFALL ACCUMULATIONS OF 8 TO 18
INCHES ARE EXPECTED BY THURSDAY MORNING.

REMEMBER...A WINTER STORM WARNING MEANS HAZARDOUS WINTER WEATHER
CONDITIONS ARE IMMINENT OR HIGHLY LIKELY. SIGNIFICANT SNOW
ACCUMULATIONS ARE OCCURRING OR EXPECTED. STRONG WINDS ARE ALSO
POSSIBLE. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE.

$$

COZ036-170845-
/O.CON.KBOU.WS.W.0008.000000T0000Z-080417T1500Z/
JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR
CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET-
INCLUDING...BAILEY...CENTRAL CITY...EVERGREEN...GEORGETOWN...
IDAHO SPRINGS...WESTCREEK
645 PM MDT WED APR 16 2008

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 9 AM MDT
THURSDAY...

A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 9 AM MDT THURSDAY.

VERY HEAVY SNOW WILL CONTINUE THROUGH MUCH OF THE NIGHT...THEN
DECREASE THURSDAY MORNING. STORM TOTAL SNOWFALL OF 8 TO 18 INCHES
IS EXPECTED...THOUGH EVEN HEAVIER AMOUNTS ARE POSSIBLE IN THE
STEEP FOOTHILLS AREAS FROM GOLDEN GATE CANYON SOUTH TO THE CONIFER AREA.

ROAD CONDITIONS WILL DETERIORATE CONSIDERABLY THIS EVENING AS
HEAVY SNOW CONTINUES AND TEMPERATURES DROP A LITTLE. TRAVEL WILL
BECOME DIFFICULT OR IMPOSSIBLE LATER TONIGHT...ESPECIALLY ON
LESS TRAVELED ROADS. RESIDENTS SHOULD BE PREPARED FOR IMPASSABLE
ROADS AND POSSIBLE POWER OUTAGES FROM THE HEAVY WET SNOW.

$$

COZ041-170845-
/O.CON.KBOU.WS.W.0008.000000T0000Z-080417T1500Z/
ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET-
INCLUDING...CASTLE ROCK...ELBERT...FONDIS...KIOWA...LARKSPUR
645 PM MDT WED APR 16 2008

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 9 AM MDT
THURSDAY...

A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 9 AM MDT THURSDAY.

SNOW WILL CONTINUE INTO THURSDAY MORNING AND WILL BE HEAVY AT
TIMES. STORM TOTAL SNOWFALL AMOUNTS OF 6 TO 12 INCHES ARE EXPECTED.

ROAD CONDITIONS WILL DETERIORATE CONSIDERABLY TONIGHT AS THE HEAVY
SNOW CONTINUES AND TEMPERATURES DROP A LITTLE. TRAVEL MAY BECOME
DIFFICULT OR IMPOSSIBLE...ESPECIALLY ON LESS TRAVELED ROADS.

$$

COZ033-035-170845-
/O.NEW.KBOU.SN.Y.0010.080417T0045Z-080417T1500Z/
SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/
NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-
LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-
INCLUDING...CAMERON PASS...LARAMIE AND MEDICINE BOW MOUNTAINS...
RABBIT EARS RANGE...ROCKY MOUNTAIN NATIONAL PARK...
WILLOW CREEK PASS...ESTES PARK...GLENDEVEY...NEDERLAND...
RED FEATHER LAKES
645 PM MDT WED APR 16 2008

...SNOW ADVISORY IN EFFECT UNTIL 9 AM MDT THURSDAY...

THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A SNOW
ADVISORY...WHICH IS IN EFFECT UNTIL 9 AM MDT THURSDAY. 

AREAS OF HEAVY SNOW WILL CONTINUE THIS EVENING...ESPECIALLY IN THE
AREA AROUND ROCKY MOUNTAIN NATIONAL PARK AND THE FOOTHILLS OF
BOULDER COUNTY. THE SNOW WILL DIMINISH THURSDAY MORNING. STORM TOTAL
SNOWFALL OF 4 TO 12 INCHES IS EXPECTED WITH THE LIGHTER AMOUNTS
IN THE FOOTHILLS OF NORTHERN LARIMER COUNTY.

A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE SOME TRAVEL
DIFFICULTIES. CONDITIONS WILL DETERIORATE THIS EVENING. BE
PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE
CAUTION WHILE DRIVING.

$$

GIMMESTAD
000 
WWUS45 KBOU 170526
WSWBOU

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE DENVER CO
1126 PM MDT WED APR 16 2008

...SNOW CONTINUES IN NORTH CENTRAL COLORADO...

.HEAVY SNOW SHIFTED FROM THE NORTHERN COLORADO MOUNTAINS INTO THE
CENTRAL COLORADO MOUNTAINS WEDNESDAY EVENING AND WILL CONTINUE TO
SHIFT SOUTHWARD EARLY THURSDAY MORNING. SPOTTER REPORTS INDICATE
THAT 6 TO 12 INCHES OF SNOW HAS FALLEN SINCE MID AFTERNOON FROM
ROCKY MOUNTAIN NATIONAL PARK SOUTH INTO THE FOOTHILLS WEST OF
DENVER...SOUTHERN SUMMIT COUNTY...AND NORTHERN PARK COUNTY.
SNOWFALL FOR THE REST OF TONIGHT IS EXPECTED TO BE LIGHTER...THOUGH
THERE COULD BE PERIODS OF HEAVY SNOW ESPECIALLY IN THE FOOTHILLS
SOUTHWEST OF DENVER.

SNOW WILL ALSO CONTINUE IN THE PALMER DIVIDE AREA SOUTH OF DENVER
OVERNIGHT AND IT MAY BE HEAVY AT TIMES.

ROADS IN THE MOUNTAINS HAVE BECOME SLUSHY OR SNOWPACKED AND
TRAVELERS SHOULD EXPECT HAZARDOUS WINTER DRIVING CONDITIONS. AT
LOWER ELEVATIONS ROAD CONDITIONS WILL BE BETTER DUE TO WARMER
TEMPERATURES...BUT THERE WILL BE SOME SLUSHY CONDITIONS DURING
PERIODS OF HEAVY SNOWFALL.

COZ034-036-037-171330-
/O.CON.KBOU.WS.W.0008.000000T0000Z-080417T1500Z/
SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/
GILPIN/CLEAR CREEK/SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE
9000 FEET-
JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR
CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET-
CENTRAL AND SOUTHEAST PARK COUNTY-
INCLUDING...BERTHOUD PASS...BRECKENRIDGE...
EAST SLOPES MOSQUITO RANGE...EAST SLOPES SOUTHERN GORE RANGE...
EISENHOWER TUNNEL...INDIAN PEAKS...KENOSHA MOUNTAINS...
MOUNT EVANS...WILLIAMS FORK MOUNTAINS...WINTER PARK...BAILEY...
CENTRAL CITY...EVERGREEN...GEORGETOWN...IDAHO SPRINGS...
WESTCREEK...FAIRPLAY...HARTSEL...LAKE GEORGE...SOUTH PARK
1126 PM MDT WED APR 16 2008

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 9 AM MDT
THURSDAY...

A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 9 AM MDT THURSDAY.

SNOW WILL CONTINUE OVERNIGHT...THEN DECREASE ON THURSDAY MORNING. 
STORM TOTAL SNOWFALL ACCUMULATIONS OF 8 TO 18 INCHES ARE EXPECTED.

TRAVELERS IN THE CENTRAL COLORADO MOUNTAINS SHOULD EXPECT SLUSHY
OR SNOWPACKED ROADS THROUGH THURSDAY MORNING.

$$

COZ041-171330-
/O.CON.KBOU.WS.W.0008.000000T0000Z-080417T1500Z/
ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET-
INCLUDING...CASTLE ROCK...ELBERT...FONDIS...KIOWA...LARKSPUR
1126 PM MDT WED APR 16 2008

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 9 AM MDT
THURSDAY...

A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 9 AM MDT THURSDAY.

SNOW WILL CONTINUE INTO THURSDAY MORNING AND WILL BE HEAVY AT
TIMES. STORM TOTAL SNOWFALL AMOUNTS OF 5 TO 10 INCHES ARE
EXPECTED.

TRAVELERS IN AREAS SOUTH OF DENVER SHOULD EXPECT AREAS OF SLUSHY
ROADS. BE AWARE OF VARIABLE ROAD CONDITIONS...PARTICULARLY ICING
ON BRIDGES.

$$

COZ033-035-171330-
/O.CON.KBOU.SN.Y.0010.000000T0000Z-080417T1500Z/
SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/
NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-
LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-
INCLUDING...CAMERON PASS...LARAMIE AND MEDICINE BOW MOUNTAINS...
RABBIT EARS RANGE...ROCKY MOUNTAIN NATIONAL PARK...
WILLOW CREEK PASS...ESTES PARK...GLENDEVEY...NEDERLAND...
RED FEATHER LAKES
1126 PM MDT WED APR 16 2008

...SNOW ADVISORY REMAINS IN EFFECT UNTIL 9 AM MDT THURSDAY...

A SNOW ADVISORY REMAINS IN EFFECT UNTIL 9 AM MDT THURSDAY. 

SNOW WILL CONTINUE OVERNIGHT BUT WILL GENERALLY BE LIGHT. STORM
TOTAL SNOWFALL OF 4 TO 12 INCHES IS EXPECTED WITH THE LIGHTER
AMOUNTS IN THE FOOTHILLS OF NORTHERN LARIMER COUNTY.

A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE SOME TRAVEL
DIFFICULTIES. CONDITIONS WILL DETERIORATE THIS EVENING. BE
PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND
USE CAUTION WHILE DRIVING.

$$

GIMMESTAD
000 
WWUS45 KBOU 171111
WSWBOU

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE DENVER CO
511 AM MDT THU APR 17 2008

COZ034-036-037-041-171215-
/O.CAN.KBOU.WS.W.0008.000000T0000Z-080417T1500Z/
SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/
GILPIN/CLEAR CREEK/SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE
9000 FEET-
JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR
CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET-
CENTRAL AND SOUTHEAST PARK COUNTY-
ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET-
INCLUDING...BERTHOUD PASS...BRECKENRIDGE...
EAST SLOPES MOSQUITO RANGE...EAST SLOPES SOUTHERN GORE RANGE...
EISENHOWER TUNNEL...INDIAN PEAKS...KENOSHA MOUNTAINS...
MOUNT EVANS...WILLIAMS FORK MOUNTAINS...WINTER PARK...BAILEY...
CENTRAL CITY...EVERGREEN...GEORGETOWN...IDAHO SPRINGS...
WESTCREEK...FAIRPLAY...HARTSEL...LAKE GEORGE...SOUTH PARK...
CASTLE ROCK...ELBERT...FONDIS...KIOWA...LARKSPUR
511 AM MDT THU APR 17 2008

...WINTER STORM WARNING IS CANCELLED FOR THE NORTH CENTRAL 
MOUNTAINS...THE SOUTHERN FRONT RANGE FOOTHILLS...SOUTH PARK AND 
THE PALMER DIVIDE IN COLORADO...

THE NATIONAL WEATHER SERVICE IN DENVER HAS CANCELLED THE WINTER
STORM WARNING. 

HEAVY SNOWFALL IS NOT LONGER ANTICIPATED. SNOWFALL WILL GRADUALLY
DIMINISH THIS MORNING IN THE MOUNTAINS AND FOOTHILLS WEST OF
DENVER AND OVER THE PALMER DIVIDE SOUTH OF DENVER. BEFORE THIS
OCCURS...ANOTHER 1 TO 3 INCHES OF SNOW MAY ACCUMULATE IN THESE
AREAS...WITH THE GREATEST AMOUNTS IN THE FOOTHILLS OF JEFFERSON
AND DOUGLAS COUNTIES. ROADS IN THE AREA WILL BE WET OR
SLUSHY...AND THEREFORE MORNING COMMUTERS SHOULD SLOW DOWN AND 
USE CAUTION TO AVOID HYDROPLANING. 

$$

COZ033-035-171215-
/O.CAN.KBOU.SN.Y.0010.000000T0000Z-080417T1500Z/
SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/
NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-
LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-
INCLUDING...CAMERON PASS...LARAMIE AND MEDICINE BOW MOUNTAINS...
RABBIT EARS RANGE...ROCKY MOUNTAIN NATIONAL PARK...
WILLOW CREEK PASS...ESTES PARK...GLENDEVEY...NEDERLAND...
RED FEATHER LAKES
511 AM MDT THU APR 17 2008

...SNOW ADVISORY IS CANCELLED FOR THE NORTHERN MOUNTAINS AND 
NORTHERN FRONT RANGE FOOTHILLS IN COLORADO...

THE NATIONAL WEATHER SERVICE IN DENVER HAS CANCELLED THE SNOW
ADVISORY. 

SNOWFALL WILL CONTINUE TO DIMINISH EARLY THIS MORNING...WITH
LITTLE ADDITIONAL ACCUMULATION ANTICIPATED.

$$
BAKER

What forecasters said that day

The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Denver/Boulder, CO wrote its last area forecast discussion before this winter storm warning went out at Apr 15, 3:00 PM MDT, 13 hours earlier.

Area forecast discussion, Apr 15, 3:00 PM MDT, 13 hours before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DENVER CO
300 PM MDT TUE APR 15 2008

.SHORT TERM...THERE IS GOOD MODEL AGREEMENT IN SYSTEM EVOLUTION WITH
FIRST A COLD FRONT DROPPING ACROSS NORTHEAST COLORADO TONIGHT.  THE
UPPER TROUGH WILL SHEAR AND ONE PIECE WILL LIFT TO NORTH DAKOTA...
WITH DEEPENING AT BOTTOM OF TROUGH.  THIS LOOKS REASONABLE WITH 100
KNOT JET ON BACK SIDE OF TROUGH.  AS A RESULT OF SYSTEM DEEPENING
THE UPPER TROUGH WILL SLOW DOWN...AND A SURFACE LOW WILL INTENSIFY
IN NORTHEAST NEW MEXICO WEDNESDAY DUE TO THE DEEPENING UPPER
TROUGH.  THIS WILL HELP DRAW MORE COLD AIR DOWN THROUGH THE DAY AND
DEEPEN THE UPSLOPE.  MOISTURE WILL ARRIVE LATE TONIGHT...WITH SNOW
SPREADING TO THE HIGH COUNTRY...INCREASING DURING THE DAY
WEDNESDAY.  THE SNOW WILL SPREAD TO THE EAST SLOPES AND URBAN
CORRIDOR MIDDAY WEDNESDAY...MIXED WITH RAIN BELOW 7000 FEET. BY RUSH
HOUR MOST OF NORTHEAST COLORADO HAS A CHANCE OF PRECIPITATION
...WITH SNOW LIKELY IN AND NEAR THE SOUTHERN FRONT RANGE FOOTHILLS
AND URBAN CORRIDOR.

.LONG TERM...LATEST RUNS INCLUDING THE NAM...GFS...ECMWF...AND
CANADIAN ARE ALL POINTING TOWARD A MORE SIGNIFICANT WEATHER EVENT
FOR PORTIONS OF THE FORECAST AREA.  THEY HAVE TRENDED TOWARD A MORE
COMPACT AND SLIGHTLY SLOWER SOLUTION WITH THE UPPER TROUGH...EVEN
CLOSING IT OFF SLIGHTLY AT 500 MB NEAR THE FOUR CORNERS AREA.  THIS
RESULTS IN BETTER MORE PERSISTENT UPSLOPE FOR AT LEAST THE SOUTHERN
FRONT RANGE FOOTHILLS AND PALMER DIVIDE AREA.  TEMPERATURES WILL
ALSO BE COLD ENOUGH BY TOMORROW EVENING TO SUPPORT MOSTLY SNOW...
EXCEPT FOR THE FAR EASTERN PLAINS WHICH COULD SEE A RAIN/SNOW MIX
EARLY ON.  UNSTABLE LAPSE RATES ARE ALSO IN PLACE THROUGH MUCH OF
THE NIGHT SO SNOW MAY BE HEAVY AT TIMES ESPECIALLY IN THE SOUTHERN
FRONT RANGE FOOTHILLS AND PALMER DIVIDE WHERE LOW LEVEL FORCING IS
GREATEST.  UPPER LEVEL LIFT IN THE FORM OF Q-G VERTICAL MOTION IS
SOMEWHAT LIMITED AND THE BEST REMAINS OVER SOUTHEASTERN
COLORADO...SO THAT COULD BE A LIMITING FACTOR REGARDING SNOW
ACCUMULATIONS.  IN ANY CASE...ENOUGH THINGS FAVORING A SHORT-LIVED
HEAVY SNOW EVENT TO ISSUE A WINTER STORM WATCH IN THE SOUTHERN FRONT
RANGE FOOTHILLS AND PALMER DIVIDE.  WILL ALSO MENTION SNOW LIKELY IN
BOULDER/DENVER METRO AREA TOWARD LIMON BUT KEEP ACCUMULATIONS MAINLY
IN THE 1-4 INCH RANGE...HEAVIEST OF COURSE IN THE SOUTHERN AND
WESTERN SUBURBS.  ACCUMULATIONS FROM BOULDER AND LAFAYETTE NORTHWARD
THROUGH FORT COLLINS COULD BE LIMITED AS WELL BY SHALLOW N/NW
SURFACE FLOW.

BY THURSDAY MORNING...MOST SNOW SHOULD BE OVER ALTHOUGH WILL HAVE TO
KEEP AT LEAST A CHANCE OF SNOW IN THE SOUTHERN FOOTHILLS-PALMER
DIVIDE THANKS TO NORTHERLY FLOW.  THEN DRYING BY AFTERNOON WITH
PERHAPS ISOLATED CONVECTION OVER MOUNTAINS.

DRY AND WARMER WEATHER WILL PREVAIL FRIDAY AND SATURDAY...WITH SOME
SLIGHT COOLING ADVERTISED FOR LATE IN THE WEEKEND INTO EARLY NEXT
WEEK.  WILL ALSO KEEP A SLIGHT CHANCE OF SHOWERS IN THE MOUNTAINS
THANKS TO COLD ADVECTION AND STRONGER FLOW AHEAD OF THE WESTERN U.S.
TROUGH.

&&

.AVIATION....DRY STABLE BREEZY CONDITIONS WILL PREVAIL INTO THIS
EVENING.  A COLD FRONT WILL DROP ACROSS THE AIRPORTS LATE TONIGHT
WITH NORTHEAST WINDS PREVAILING FOR MUCH OF TUESDAY.  THE AIRMASS
WILL MOISTEN UP DURING THE DAY...WITH UPSLOPE CONDITIONS AND IFR
CONDITIONS AT DENVER AREA AIRPORTS AFTER 22Z WEDNESDAY.

&&

.BOU WATCHES/WARNINGS/ADVISORIES...RED FLAG WARNING FOR THE PLAINS
      UNTIL 700 PM MDT...FIRE WEATHER ZONES 238 THROUGH 251.
   WINTER STORM WATCH SOUTHERN FRONT RANGE FOOTHILLS AND PALMER
      DIVIDE LATE WEDNESDAY AFTERNOON AND WEDNESDAY NIGHT...
      ZONES 36 AND 41.

&&

RTG/BARJENBRUCH
Hazardous weather outlook, Apr 15, 10:58 AM MDT, 17 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DENVER CO
1058 AM MDT TUE APR 15 2008

COZ030>051-161200-
JACKSON COUNTY BELOW 9000 FEET-WEST JACKSON AND WEST GRAND
COUNTIES ABOVE 9000 FEET-GRAND AND SUMMIT COUNTIES BELOW 9000
FEET-SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/
NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-SOUTH AND SOUTHEAST
GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/GILPIN/CLEAR CREEK/
SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND
BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-JEFFERSON AND WEST
DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK
COUNTIES BELOW 9000 FEET-CENTRAL AND SOUTHEAST PARK COUNTY-LARIMER
COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-BOULDER AND JEFFERSON
COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY-NORTH DOUGLAS
COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/
EAST BROOMFIELD COUNTY-ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES
ABOVE 6000 FEET-NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD
COUNTY-MORGAN COUNTY-CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES-
NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN
COUNTY-SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN
COUNTY-LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS
COUNTY-
1058 AM MDT TUE APR 15 2008

...RED FLAG WARNING THIS AFTERNOON AND EVENING ACROSS THE PLAINS FOR
GUSTY WINDS...LOW HUMIDITIES...AND DRY FUELS...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL
COLORADO.

.DAY ONE...TODAY AND TONIGHT

SPRINGTIME IN THE ROCKIES  FIRST TODAY A STRONG SOUTHWEST FLOW
ALOFT WILL BRING VERY WARM TEMPERATURES... LOW HUMIDITIES...AND
GUSTY SOUTHWEST WINDS TO THE PLAINS. A RED FLAG WARNING HAS BEEN
ISSUED FOR THESE CONDITIONS FROM NOON UNTIL 7PM TODAY.

THEN SNOW WILL SPREAD TO THE MOUNTAINS TONIGHT...AND A COLD FRONT
WILL SWEEP ACROSS NORTHEAST COLORADO BETWEEN MIDNIGHT AND
SUNRISE.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

MUCH COOLER TEMPERATURES WILL OCCUR WEDNESDAY BEHIND THE COLD
FRONT.  IN ADDITION...LIGHT SNOW SHOWERS WILL CONTINUE IN THE
MOUNTAINS THROUGH THE DAY WHILE ON THE PLAINS RAIN AND SNOW SHOWERS
WILL BE DEVELOPING IN THE AFTERNOON.

SNOW IS EXPECTED TO BECOME MORE WIDESPREAD AND HEAVIER LATE
WEDNESDAY AFTERNOON AND EVENING ESPECIALLY IN AND NEAR THE SOUTHERN
FRONT RANGE FOOTHILLS AND PALMER DIVIDE AREA.  SEVERAL INCHES OF
SNOW ACCUMULATION CAN BE EXPECTED IN THESE AREAS.  THERE IS ALSO A
GOOD CHANCE OF SOME SNOW ACCUMULATION ACROSS THE BOULDER AND DENVER
METRO AREA LATE WEDNESDAY AFTERNOON AND WEDNESDAY NIGHT.
MEANWHILE...ACROSS THE FAR NORTHEAST PLAINS...LITTLE IF ANY SNOW
ACCUMULATION IS EXPECTED AT THIS TIME.  THIS STORM BEARS WATCHING SO
PEOPLE PLANNING TRAVEL OR OUTDOOR ACTIVITIES WEDNESDAY NIGHT INTO
EARLY THURSDAY MORNING SHOULD REMAIN ALERT TO THE LATEST FORECASTS.

LINGERING SNOWFALL WILL END THURSDAY MORNING WITH DRY WEATHER THEN
PREVAILING THROUGH THE REST OF THE WEEK.  TEMPERATURES WILL ALSO
BEGIN A WARMING TREND WITH ABOVE NORMAL TEMPERATURES RETURNING BY
FRIDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT.

The office that day

Everything else NWS Denver/Boulder, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 16, 11:15 AM MDTSnow AdvisoryBOUBoulder, Clear Creek, Gilpin, Grand, Jefferson, Park and 1 more8 hr

Nearby

Winter Storm Warnings in Colorado, 2008Every winter storm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.